MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number H965430500
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of tip damaged.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be implanted to treat a 6cm bile duct malignant stenosis during a biliary stent implantation procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the tip was kinked, and the stent was unable to be deployed.The tip was removed together with the delivery system and another wallstent biliary stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Imdrf device code a04 captures the reportable event of tip damaged.A wallstent biliary stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual examination of the returned device found the inner sheath kinked.A functional inspection was performed, the stent was deployed by actuating the delivery system (slide the handle back along the stainless-steel tube) without problems.No other problems were noted with the stent and delivery system.The observed failure of inner sheath kinked was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the observed failure.The reported event of tip damaged/defective cannot be confirmed because there was no objective evidence or descriptive condition to confirm the reported event.Based on the available information, there is not enough information to confirm the reported event of tip damaged/defective; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
WALLSTENT BILIARY
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18484868
Report Number3005099803-2023-07025
Device Sequence Number18400459
Product Code JCT
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberH965430500
Device Catalogue Number43050
Device Lot Number0030421845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight68 KG